Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 4, NWS Wakefield, VA

June 17, 2020Hertford County, Northampton County, North Carolina

NWS Wakefield, VA issued this tornado warning at Jun 17, 2020, 3:50 PM EDT for Hertford County, Northampton County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2020, 3:50 PM EDT (19:50 UTC)
Expired
Jun 17, 2020, 4:15 PM EDT
In force
25 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Hertford County, NC, Northampton County, NC

The radar

The Norfolk radar (KAKQ), 61 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2020-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2020-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

351 
WFUS51 KAKQ 171950
TORAKQ
NCC091-131-172015-
/O.NEW.KAKQ.TO.W.0004.200617T1950Z-200617T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
350 PM EDT Wed Jun 17 2020

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Northeastern Northampton County in northeastern North Carolina...
  Northwestern Hertford County in northeastern North Carolina...

* Until 415 PM EDT.

* At 349 PM EDT, a confirmed tornado was located over Conway, or 8
  miles west of Chowan University, moving north at 10 mph.

  HAZARD...Damaging tornado.

  SOURCE...Public confirmed tornado. A tornado was reported briefly 
           on the ground at 345pm EDT near Conway. The tornado has 
           lifted but spotters indicate that a funnel cloud 
           continues with this storm. A tornado may develop at any 
           time!

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Conway around 400 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Milwaukee, Pendleton, Severn, Margarettsville, Potecasi, Creeksville,
Menola, Lasker, Galatia and Falsons Old Tavern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3654 7739 3655 7717 3654 7708 3633 7713
      3633 7736
TIME...MOT...LOC 1949Z 181DEG 9KT 3641 7725 

TORNADO...OBSERVED
HAIL...<.75IN

$$

MRD
2 follow-up statements
458 
WWUS51 KAKQ 172000
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
400 PM EDT Wed Jun 17 2020

NCC091-172008-
/O.CAN.KAKQ.TO.W.0004.000000T0000Z-200617T2015Z/
Hertford NC-
400 PM EDT Wed Jun 17 2020

...THE TORNADO WARNING FOR NORTHWESTERN HERTFORD COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning will remain 
west of Hertford County. Therefore, the warning has been cancelled.

LAT...LON 3654 7739 3655 7717 3654 7715 3652 7715
      3652 7711 3637 7718 3637 7736
TIME...MOT...LOC 1958Z 178DEG 8KT 3642 7725 

$$

NCC131-172015-
/O.CON.KAKQ.TO.W.0004.000000T0000Z-200617T2015Z/
Northampton NC-
400 PM EDT Wed Jun 17 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
NORTHEASTERN NORTHAMPTON COUNTY...
    
At 358 PM EDT, a confirmed tornado was located over Conway, or 8
miles west of Chowan University, moving north at 10 mph.

HAZARD...Damaging tornado.

SOURCE...Public confirmed tornado. Spotters reported a tornado on 
         the ground just south of Conway. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Northampton County, including the following locations...
Milwaukee, Pendleton, Severn, Margarettsville, Creeksville, Galatia
and Falsons Old Tavern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3654 7739 3655 7717 3654 7715 3652 7715
      3652 7711 3637 7718 3637 7736
TIME...MOT...LOC 1958Z 178DEG 8KT 3642 7725 

TORNADO...OBSERVED
HAIL...<.75IN

$$

MRD
007 
WWUS51 KAKQ 172013
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
413 PM EDT Wed Jun 17 2020

NCC131-172023-
/O.EXP.KAKQ.TO.W.0004.000000T0000Z-200617T2015Z/
Northampton NC-
413 PM EDT Wed Jun 17 2020

...THE TORNADO WARNING FOR NORTHEASTERN NORTHAMPTON COUNTY WILL
EXPIRE AT 415 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

LAT...LON 3654 7739 3655 7717 3654 7715 3652 7715
      3652 7711 3637 7718 3637 7736
TIME...MOT...LOC 2013Z 181DEG 9KT 3645 7725 

$$

MRD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 10:57 AM EDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 17, 10:57 AM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1057 AM EDT Wed Jun 17 2020

.SYNOPSIS...
An upper level low remains centered across the Carolinas today as
strong high pressure lingers across the northeastern states. The
upper low will slowly weaken to the west of the local area
Thursday and Friday, before moving across the region on
Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1045 AM EDT Wednesday...
Moderate rainfall continues across the southern Piedmont into
southside VA associated with an inverted trough and low level
moisture convergence northwest of the low pres center of eastern
NC. At least in the near term, see no reason why this rainfall
will not continue until the low weakens and moves northward this
afternoon. In fact, latest satellite imagery shows cooling cloud
tops in this area. As such, will keep locally heavy rain mention
through the day in this region.

Satellite also indicates clearing across NE NC as some drying
aloft moves in on the east side of the low. This will help to
keep eastern VA and extreme NE NE with less precip coverage
through the morning. However, it will allow for increased
instability this afternoon allowing storms to develop as the low
moves northward this afternoon. Some indications from the HRRR
that any storm that develops across southside VA and NE NC could
see heavy rain but am uncertain of coverage. In fact, the best
coverage of rain could be north of I-64 this afternoon but
instability will be less as the cool low levels remain locked in
north of the low. As such, will keep similar PoPs this afternoon
as the previous forecast, but introduce a mention of heavy rain
generally south of I-64 this afternoon. Latest HRRR guidance
suggests 2-4" of rain could fall locally in any stronger storm
although 4 inches may be high given the observed precip water
values at MHX of 1.2" and 1.3" at WAL.

SPC continues with the marginal risk for severe weather across
southside VA and NE NC. Could not rule out gusty winds with
DCAPE values close to 1000 J/kg forecast this afternoon and
potential for water loading from any cell.

As of 400 AM EDT Wednesday...

Latest analysis indicating the upper low is centered from about
central NC to northern SC. Associated sfc low pressure is
located along the NC coast between Wilmington and Cape
Hatteras. Over the past few hrs, the bulk of rainfall has been
concentrated in 2 areas: one just offshore of NC/SE VA and
another mainly from central NC into south central VA. Thus, bulk
of the CWA while being affected by showers, has not received
too much rainfall to lead to any flooding concerns. High res
model guidance suggests this trend will overall continue through
the morning hrs as the sfc low gradually lifts NNW into central
NC and southern VA through the day. Thus, best forcing by this
aftn will tend to shift to the NW while SE portions of the CWA
see just scattered showers/tstms. There will still be the threat
for heavy rain anywhere within the CWA this aftn, but the
coverage will tend to be highest in the Piedmont and over the
northern 1/2 of the area. A marginal risk for heavy rain is
outlined for all of VA counties through tonight. In SE VA/NE NC
where somewhat drier mid level air will spread in from the S, a
marginal severe wx threat exists this aftn/evening if storms can
get going (primary concern being localized strong
winds/downbursts. Not quite as cool today but still well below
normal (especially over the Piedmont where some residual CAD/
wedging will linger). Highs will range from the upper 70s/lower
80s far SE to the upper 60s in the Piedmont.

Will continue to highlight potential for moderate/heavy
rainfall in HWO.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 400 AM EDT Wednesday...

The upper level low pressure continues to drift to the NW and
lingers just W of the FA tonight-Thu (while continuing to
weaken). Unsettled/showery wx will remain but PoPS decrease to
chance tonight except over the NW. Lows tonight mainly in the
60s. The upper low is progged to move farther W on Thu, even
becoming centered along or to the W of the spine of the
Appalachians. Still very moist/humid, but have lowered PoPs a
bit on thu especially near the coast (farthest removed from the
upper low). Highs Thu will warm into the mid to upper 70s W of
I-95 and into the lower 80s to the E.

By Fri...upper level trough is expected to be just W of the FA
w/ warmer/humid airmass in place. There will be a continued
threat for SHRAs/possible tstms and locally heavy rainfall.
Highs similar to thu or a degree or two warmer. By aftn, expect
Pops to once again ramp up to likely w/ daytime heating.
Actually have PoPs Fri aftn a bit higher than Thu as models show
the forcing to be slightly better as the upper low starts to
move back E.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 355 AM EDT Wednesday...

The initial part of the extended forecast period will be dominated
by a slowly weakening upper level trough as it shifts off the coast
(this weekend). Models consensus continues to support a slower
evolution of this (as is often the case w/ upper lows). Fri
night through Sat night...expecting VRB clouds/mostly cloudy
conditions w/ generally afternoon/evening convection (PoPs
rising to likely in the aftn/early evening for most places). By
Sun afternoon- Tue...a flat ridge aloft across the SE states is
expected to lead to hot/mainly dry wx though will still have
30-40% chance for aftn tstms Sunday. A cold front is forecast to
approach from the W and may kick off SCT tstms late Tue.

Lows Fri night in the m-u60s...except around 70F at the coast. Highs
Sat in the l-m80s...u70s at the beaches. Lows Sat night in the m-u60s
inland to around 70F at the coast. Highs Sun mainly in the u80s-around
90F...except a little cooler at the beaches. Lows Sun night in the
u60s-l70s...m70s in metro areas in SE VA. Highs Mon in the l90s...80s
at the coast. Highs Tue around 90F...80s at the coast.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
As of 730 AM EDT Wednesday...

Upper level low centered over the Carolinas with sfc low along
the coast of eastern NC continues to bring numerous showers to
the area and mainly IFR flight restrictions (ECG has improved to
MVFR/VFR). Moderate to locally heavy rain will bring the
potential for brief IFR VSBYs in addition to low CIGs but did
not include in the TAFs as predominant VBSYs are 3-6SM. E/NE
winds remain gusty through the morning (gusts to 25kt at the
coast and to around 20kt inland). IFR conditions are expected to
improve to MVFR and even VFR by late morning/early aftn
potentially at PHF/ORF, while IFR lingers to the N into the aftn
(or possibly all day). Coverage of showers will be mostly
scattered across SE VA/NE NC, with a higher coverage at RIC/SBY.
Scattered late aftn/evening showers/tstms will still be
possible in the SE while showers generally will remain more
widespread to the N. Most indications are that lower CIGs return
tonight/early Thu AM with IFR or low-MVFR flight restrictions
expected.

OUTLOOK...
Additional showers/tstms expected Thu-Sat, but the chance
lowers and becomes more diurnal especially by Fri/Sat. Mainly
dry conditions expected Sunday with just isolated  aftn/evening
showers/tstms possible.

&&

.MARINE...
As of 300 AM EDT Wednesday...

High pressure over New England and low pressure off the NC coast
this morning continues to result in E/NE winds over the area waters.
Winds are currently 15-25 kts with occasional gusts around 30 kts
over the bay and coastal waters, along with the lower James. The low
off the NC coast will move inland during the day today, and the high
pressure over New England will move east off the coast. This will
result in E/SE winds by late in the day. Winds over the southern
coastal waters 10-15 kts and 15-20 kts in the bay and northern
coastal waters. Waves in the bay 3-5 ft this morning diminishing to
2-4 ft by late in the day. Seas 5-6 ft N and 5-7 ft S subside to 4-6
ft by late tonight. SCA's remain in effect for the lower James until
17Z, and 23Z for the bay. SCA's for the coastal waters will linger
into Thursday morning as seas will be slow to diminish.

The low over NC will begin to move northward across the Mid Atlantic
on Thursday, and will be north of the area Friday through the
weekend. E/SE winds on Thursday will become southerly Friday through
the weekend. Wind speeds generally 5-15 kts during this time. Waves
in the bay 1-2 ft. Seas 2-4 ft on Thursday, and 2-3 ft Friday
through Sunday.

&&

.TIDES/COASTAL FLOODING...
As of 300 AM EDT Wednesday...

Surf heights of 4-6 ft and strong easterly flow will result in a
high risk of rip currents on Wednesday.

Nuisance and possible minor coastal flooding is possible during the
next two high tide cycles Wednesday morning into early afternoon,
and Wednesday evening into early Thursday. Areas of greatest concern
are the coastal areas along the northern neck and the James
river.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
     ANZ630>632-634.
     Small Craft Advisory until 1 PM EDT this afternoon for ANZ638.
     Small Craft Advisory until 7 AM EDT Thursday for ANZ650-652-
     654.
     Small Craft Advisory until 1 AM EDT Thursday for ANZ656-658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/MRD
SHORT TERM...ALB/LKB
LONG TERM...ALB/LKB
AVIATION...LKB/MPR
MARINE...CMF
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 17, 4:50 AM EDT, 11 hours before
Hazardous Weather Outlook
National Weather Service Wakefield VA
450 AM EDT Wed Jun 17 2020

MDZ021>024-VAZ048-060>062-064>069-075>086-090-509>522-180900-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-James City-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
450 AM EDT Wed Jun 17 2020

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Numerous showers and a few thunderstorms will bring the potential
for heavy rainfall and localized flooding this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An unsettled weather pattern will continue Thursday through Saturday.
Showers and thunderstorms may lead to localized flooding, primarily
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-180900-
Maryland Beaches-Accomack-Northampton-
450 AM EDT Wed Jun 17 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Numerous showers and a few thunderstorms will bring the potential
for heavy rainfall and localized flooding this afternoon and evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An unsettled weather pattern will continue Thursday through Saturday.
Showers and thunderstorms may lead to localized flooding, primarily
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-VAZ087>089-092-093-095>097-523>525-180900-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Greensville-Sussex-Surry-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-York-
Newport News-Hampton/Poquoson-
450 AM EDT Wed Jun 17 2020

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Showers and thunderstorms will bring the potential for heavy rainfall
and localized flooding this afternoon and evening. A few strong to
severe storms will also be possible, with damaging wind gusts being
the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An unsettled weather pattern will continue Thursday through Saturday.
Showers and thunderstorms may lead to localized flooding, primarily
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-180900-
Eastern Currituck-Virginia Beach-
450 AM EDT Wed Jun 17 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

In addition, showers and thunderstorms will bring the potential for
heavy rainfall and localized flooding this afternoon and evening. A
few strong to severe storms will also be possible, with damaging
wind gusts being the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An unsettled weather pattern will continue Thursday through Saturday.
Showers and thunderstorms may lead to localized flooding, primarily
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LKB

In the hours before

Local storm report, Jun 17, 10:00 AM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 AM EDT WED JUN 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 SW RICHARDSON         36.55N 78.47W
06/17/2020  M5.65 INCH       MECKLENBURG        VA   MESONET

            MESONET STATION ICRV2 1.4 SW RICHARDSON.

0700 AM     HEAVY RAIN       CLARKSVILLE             36.62N 78.57W
06/17/2020  M4.20 INCH       MECKLENBURG        VA   CO-OP OBSERVER

            CO-OP OBSERVER STATION CLAV2 CLARKSVILLE.

0800 AM     HEAVY RAIN       2 S CLARKSVILLE         36.60N 78.56W
06/17/2020  E3.46 INCH       MECKLENBURG        VA   AWOS

            KW63 AWOS.

0935 AM     HEAVY RAIN       2 ESE SPANISH GROVE     36.78N 78.50W
06/17/2020  M3.05 INCH       MECKLENBURG        VA   AWOS

            AWOS STATION KCXE CHASE CITY.

0700 AM     HEAVY RAIN       5 ENE POPLAR BRANCH     36.30N 75.80W
06/17/2020  M2.74 INCH       CURRITUCK          NC   COCORAHS

            COCORAHS STATION NC-CC-14 COROLLA 5.8 SSE.

0800 AM     HEAVY RAIN       1 NNW SELDEN            37.37N 76.47W
06/17/2020  M2.72 INCH       GLOUCESTER         VA   COCORAHS

            COCORAHS STATION VA-GC-6 ZANONI 1.7 SSE.

0700 AM     HEAVY RAIN       1 E GRANDY              36.24N 75.87W
06/17/2020  M2.68 INCH       CURRITUCK          NC   COCORAHS

            COCORAHS STATION NC-CC-15 GRANDY 0.6 E.

0700 AM     HEAVY RAIN       1 NNE POINT HARBOR      36.09N 75.80W
06/17/2020  M2.50 INCH       CURRITUCK          NC   COCORAHS

            COCORAHS STATION NC-CC-17 POINT HARBOR 0.6
            NNW.

0700 AM     HEAVY RAIN       MAMIE                   36.12N 75.84W
06/17/2020  M2.12 INCH       CURRITUCK          NC   COCORAHS

            COCORAHS STATION NC-CC-12 POWELLS POINT 2.8
            SSE.

&&
Special weather statement, Jun 17, 12:05 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1205 PM EDT Wed Jun 17 2020

NCZ030-171645-
Bertie-
1205 PM EDT Wed Jun 17 2020

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN BERTIE
COUNTY...

At 1204 PM EDT, a thunderstorm with heavy rain was located 7 miles
northwest of Hinson, or 8 miles west of Plymouth, moving north at 10
mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Windsor and Woodard.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3584 7690 3586 7690 3590 7692 3590 7694
      3586 7701 3586 7703 3604 7702 3600 7668
      3599 7668 3596 7672 3593 7674 3594 7669
      3587 7675 3586 7678 3588 7681 3589 7683
      3588 7684 3585 7683 3581 7687 3581 7689
TIME...MOT...LOC 1604Z 187DEG 7KT 3585 7690

MRD
Special weather statement, Jun 17, 12:45 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1245 PM EDT Wed Jun 17 2020

NCZ030-031-171730-
Bertie-Chowan-
1245 PM EDT Wed Jun 17 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BERTIE AND SOUTHWESTERN
CHOWAN COUNTIES...

At 1245 PM EDT, a strong thunderstorm was located near Plymouth,
moving north at 15 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of 1 to 2 inches are
possible with this storm.

Locations impacted include...
Windsor, Midway, Wakelon, Whites Crossroads, Merry Hill, Woodard,
Edenhouse, Mount Gould, Macedonia and Hancock.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3586 7690 3590 7693 3617 7689 3610 7656
      3603 7660 3605 7661 3606 7662 3604 7664
      3604 7666 3601 7669 3599 7668 3593 7674
      3594 7669 3593 7669 3592 7672 3587 7676
      3586 7678 3589 7683 3585 7684
TIME...MOT...LOC 1645Z 194DEG 11KT 3593 7680

MRD
Special weather statement, Jun 17, 1:42 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
142 PM EDT Wed Jun 17 2020

NCZ012>017-030>032-171915-
Pasquotank-Hertford-Northampton-Bertie-Camden-Gates-Perquimans-
Western Currituck-Chowan-
142 PM EDT Wed Jun 17 2020

...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
AFFECT CAMDEN...PASQUOTANK...
PERQUIMANS...BERTIE...NORTHAMPTON...HERTFORD...GATES...NORTHWESTERN
CURRITUCK AND CHOWAN COUNTIES...

At 139 PM EDT, scattered showers and isolated thunderstorms with
heavy rain were occurring over much of northeast North Carolina,
moving northwest at 20 mph.

Rainfall amounts of 1 to 2 inches are possible with these
showers and isolated storms.

Locations impacted include...
Elizabeth City, Roanoke Rapids, Camden, Ahoskie, Windsor,
Murfreesboro, Hertford, Garysburg, Rich Square, Aulander, Winfall,
Gatesville, Elizabeth City State University, Ryland, Weeksville,
South Mills, Sunbury, Chowan University, Gates and Gaston.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3590 7692 3586 7704 3594 7704 3594 7720
      3606 7733 3611 7723 3616 7726 3621 7739
      3632 7744 3631 7757 3641 7755 3648 7765
      3651 7790 3654 7601 3613 7615 3601 7651
      3606 7662 3588 7674 3588 7683 3581 7688
TIME...MOT...LOC 1739Z 150DEG 42KT 3630 7694

GINGRICH
Special weather statement, Jun 17, 2:10 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
210 PM EDT Wed Jun 17 2020

VAZ075>078-171915-
Richmond-Northumberland-Westmoreland-Lancaster-
210 PM EDT Wed Jun 17 2020

...AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
NORTHUMBERLAND...CENTRAL RICHMOND...WESTMORELAND AND NORTHEASTERN
LANCASTER COUNTIES...

At 208 PM EDT, strong thunderstorms were clustered near Fair Port,
moving northwest at 25 mph.

Rainfall amounts of 1 to 2 inches are possible with these showers
and storms.

Locations impacted include...
Kilmarnock, Montross, Fair Port, Callao, Kinsale, Coles Point,
Lewisetta, Hague, Heathsville, Wicomico Church, Haynesville,
Westmoreland, Currioman Landing, Lottsburg, Threeway, Regina, Avalon,
Brook Vale, Mount Holly and Reedville.

Motorists should use extra caution in the vicinity of these showers
and storms. Be prepared for rapid changes in weather and road
conditions. Heavy rain could cause ponding of water on roads, and
possible minor flooding of ditches and poor drainage areas.

LAT...LON 3815 7661 3811 7660 3807 7653 3802 7651
      3802 7647 3797 7641 3795 7634 3789 7624
      3789 7619 3782 7621 3780 7623 3777 7624
      3775 7627 3771 7626 3767 7629 3808 7691
      3817 7685
TIME...MOT...LOC 1808Z 135DEG 50KT 3789 7631

GINGRICH
Special weather statement, Jun 17, 3:44 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
344 PM EDT Wed Jun 17 2020

NCZ012-172030-
Northampton-
344 PM EDT Wed Jun 17 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON
COUNTY...

At 343 PM EDT, a strong thunderstorm was located over Conway, or 8
miles west of Chowan University, moving north at 10 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
. In addition...Rainfall amounts of 1 to 2 inches are possible with
this storm.

This storm will be near...
  Conway around 400 PM EDT.

Other locations impacted by this storm include Milwaukee, Pendleton,
Severn, Galatia, Potecasi and Creeksville.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

LAT...LON 3635 7720 3637 7733 3654 7731 3652 7712
TIME...MOT...LOC 1943Z 191DEG 9KT 3640 7725

Miller

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:33 PM EDTBeach Hazards StatementAKQCurrituck41 hr
Jun 17, 12:05 PM EDTSpecial Weather StatementAKQBertie40 min
Jun 17, 12:45 PM EDTSpecial Weather StatementAKQChowan45 min
Jun 17, 1:42 PM EDTSpecial Weather StatementAKQBertie, Camden, Chowan, Gates, Hertford, Northampton and 2 more93 min
Jun 17, 3:12 PM EDTAreal Flood AdvisoryAKQNorthampton3 hr
Jun 17, 3:44 PM EDTSpecial Weather StatementAKQNorthampton46 min
Jun 17, 6:16 PM EDTAreal Flood AdvisoryAKQNorthampton119 min

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.